Alert archive / Wisconsin / Small Craft Advisories in 2009
Small Craft Advisory 1, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 3, 2009, 4:44 AM CST. It took effect at Jan 3, 2009, 3:00 PM CST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2009, 4:44 AM CST (10:44 UTC)
- In effect from
- Jan 3, 2009, 3:00 PM CST
- Expired
- Jan 5, 2009, 6:00 AM CST
- In force
- 39 hr
- Issued by
- NWS Green Bay, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 3, 3:45 AM CST, 59 minutes earlier.
Area forecast discussion, Jan 3, 3:45 AM CST, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 AM CST SAT JAN 3 2009 .SHORT TERM...TODAY/TONIGHT/SUNDAY. COMPLEX WEATHER PATTERN DURING THIS PERIOD WITH VARIOUS HEADLINES BEING ISSUED DUE TO PCPN TYPE. BUT FIRST AT 09Z THIS AM A NARROW BAND OF LIGHT SNOW EXTENDED FROM AROUND ASHLAND TO NEAR RHI TO GRB. THIS BAND ASSOCIATED WITH WEAK WAA AND THE RRQ OF OF UPPER JET. THIS BAND WAS LIFTING NEWD AS THIS REGION OF UPPER JET DYNAMICS SHIFT EAST. OTHERWISE EXPECT A LULL IN THE PCPN ANTICIPATED EARLY TODAY PRIOR TO THE ARRIVAL OF THE SHORT WAVE TROF LATER TODAY AND ESPECIALLY TONIGHT. LACK OF LOW CLOUDS EARLY INDICATE FZDZ NOT A THREAT AT THIS TIME. DUE NOTE LOW LEVEL CLOUDS OVER STATES TO THE SOUTH WERE WORKING NORTH. FOR THE LATER AFTERNOON HOURS AND ESPECIALLY THE EVENING BETWEEN 4-5 G/KG IS LIFTED NORTH INTO THE AREA. SOUNDINGS INITIALLY SUPPORT MAINLY SNOW BUT THEN BECOMES MIXED WITH OR CHANGES TO FREEZING RAIN AND SLEET FOR A PERIOD OF TIME WITH THE WAA AHEAD OF THE TROF. AIR MASS IS RELATIVELY STABLE TO THE SOUTH SO DO NOT ANTICIPATE ANY CONVECTION TO INTERSECT THIS MOISTURE INTO THE AREA. ISSUED AN ADVISORY FOR MUCH CENTRAL AND NORTHEAST WISCONSIN LATER TODAY INTO SUNDAY MORNING DUE TO THE EXPECTED MIX. ACROSS THE NORTH WHERE MORE SNOW IS ANTICIPATED...ISSUED A WARNING FOR 6 INCHES OR MORE OF SNOW. TEMP PROFILE SUGGESTS A PERIOD OF HEAVY SNOW OVER NC WI DURING THE STRENGTH OF THE WAA EARLY THIS EVENING...THEN LULLS AS BEST SNOW GROWTH REGION LIFTS NORTH...BUT THEN COLDER AIR RETURNS ALOFT AS THE LFQ REGION OF THE UPPER JET WORKS OVER THE REGION FOR ANOTHER PERIOD OF SNOW OF MOD TO HEAVY SNOW. IN ADDITION...THE H8 TROF LINGERS OVER THE NORTHEAST HALF OF THE FORECAST AREA IN THE MORNING FOR THE LONGER DURATION OF HEADLINES SUNDAY MORNING. NEAR STEADY TEMPS EXPECTED TONIGHT WITH STEADY OR SLOWLY FALLING WEST ON SUNDAY. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. TIMING THE NEXT ROUND OF SNOWFALL IS THE MAIN CONCERN DURING THIS PART OF THE FORECAST. PRECIPITATION TIMING WILL DEPEND ON THE EASTWARD PROGRESSION OF A LONGWAVE TROUGH AS IT MOVES ACROSS THE CONUS. THERE ARE SOME TIMING DIFFERENCES AMONG THE MODELS...WITH THE 00Z GFS SHOWING QPF ACROSS THE AREA SOONER THAN DOES THE 00Z ECMWF-HIRES. COMPARISON OF 12Z RUNS HAD THE TROUGH FARTHER EAST ON THE UKMET THAN OTHER MODELS. PER HPC DISCUSSION IT APPEARS THAT A BLEND OF THE NON-UKMET MODELS IS FAVORED. DUE TO THE MODEL DIFFERENCES AND SUGGESTED BLEND...HAVE LEFT TUESDAY AS THE STARTING TIME FOR POPS ACROSS THE FORECAST AREA. POPS WERE LEFT IN THE AREA TUESDAY NIGHT AND WEDNESDAY AS THE LONGWAVE TROUGH TAKES ON A MORE NEGATIVE TILT. HAVE ONLY LEFT CHANCE POPS IN THE SOUTHEAST AS THE SYSTEM DEPARTS. WENT WITH SLIGHT CHANCE POPS IN THE NORTH DUE TO POSSIBILITY OF LAKE EFFECT SNOW SHOWERS THERE. && .AVIATION...BAND OF MVFR CIGS/VSBYS FROM RHI TO SUE WILL LIFT NORTHEAST THIS AM...OTHERWISE VFR CONDITIONS WILL BECOME IFR LATER TODAY INTO TONIGHT AS MOISTURE WORKS INTO THE AREA AND MIXED PCPN DEVELOPS. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST SUNDAY FOR WIZ013-018>022-031-037>040-048>050-073-074. WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST SUNDAY FOR WIZ030-035-036-045. WINTER STORM WARNING FROM 6 PM THIS EVENING TO 9 AM CST SUNDAY FOR WIZ005-010>012. && TDH/MG
Hazardous weather outlook, Jan 2, 3:42 PM CST, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 342 PM CST FRI JAN 2 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-032145- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 342 PM CST FRI JAN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY A LOW PRESSURE SYSTEM PASSING OVER THE GREAT LAKES REGION THIS WEEKEND WILL BRING ACCUMULATING SNOW TO NORTHERN WISCONSIN... WHILE A MIXTURE OF SNOW...SLEET AND FREEZING RAIN IS POSSIBLE OVER CENTRAL AND EAST CENTRAL WISCONSIN. 6 INCHES OR MORE OF SNOW IS POSSIBLE SATURDAY NIGHT INTO SUNDAY FOR AREAS NORTH OF A LINE FROM TOMAHAWK TO IRON MOUNTAIN. WINTER STORM WATCHES HAVE BEEN POSTED FOR THE NORTHWEST THIRD OF THE STATE...INCLUDING MUCH OF NORTH CENTRAL WISCONSIN. PEOPLE WITH TRAVEL PLANS THIS WEEKEND SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FOR THIS SYSTEM. ANOTHER AREA OF LOW PRESSURE MAY AFFECT NORTHEAST WISCONSIN TOWARD THE MIDDLE OF NEXT WEEK. DEPENDING ON THE EVENTUAL TRACK OF THIS SYSTEM...THE POSSIBILITY EXISTS FOR MORE SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-032145- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 342 PM CST FRI JAN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL DEVELOP AGAIN SATURDAY EVENING AND CONTINUE THROUGH MONDAY. TSK/AK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 5:14 AM CST | Winter Storm Warning | GRB | Florence, Forest, Langlade, Marinette, Oconto, Oneida and 1 more | 25 hr |
| Jan 3, 5:14 AM CST | Winter Weather Advisory | GRB | Brown, Calumet, Door, Kewaunee, Langlade, Lincoln and 12 more | 25 hr |
Nearby
Small Craft Advisories in Wisconsin, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.